MAUDE Adverse Event Report: ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43773
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma # - p050017/s002 and s003.Device evaluation the ziv5-18-125-6-80 device of lot number c1746344 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2021.On evaluation of the device it was found that the outer sheath was separated from the handle at the white connection cap at the distal end of the handle.The device flushed as expected.A 0.018¿ wire guide passed through as expected.The stent is contained within the delivery system.Document review prior to distribution ziv5-18-125-6-80 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4).A review of the manufacturing records for ziv5-18-125-6-80 of lot number c1746344 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1746344.It should be noted that the instructions for use are ifu0043 ¿ 9.There is evidence to suggest that the user did not follow the ifu.Root cause review: it should be noted that there is evidence to suggest that the user did not follow the ifu.The ifu states that '¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries''.A definitive root cause of off- label use was identified from the available information.The user used this device for the treatment of a lesion on the sfa.This is considered off label use.Summary complaint is confirmed based on the customers testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.No additional procedures were needed as a result of this event.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
***combined initial and final mdr being submitted*** per rep - 09feb2021 - they put the device in through the access sheath.It was stiff going in.The sheath itself came detached from the hub.They had not deployed the stent yet.They removed both parts of the sheath together and successfully completed the procedure with another device of the same type.Lab evaluation completed on (b)(6) 2021, the following was noted: "outer sheath at white connector cap at distal end of the handle".Confirmation of off-label use received 06-oct-2021: the ifu states that '¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries''.The user used this device for the treatment of a lesion on the sfa.This is considered off label use did any unintended section of the device remain inside the patient¿s body? -no if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? -no did the patient require any additional procedures due to this occurrence? -no if yes, please describe.Did the product cause or contribute to the need for additional procedures? -no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? -no has the complainant reported that the product caused or contributed to the adverse effects? -no please specify adverse effects and provide details.1.1 general questions for complaint occurring during use, request the following: 1.2 where was the access site? -pedal 1.3 what was the patient¿s anatomy? i.E.Scarred, tortuous, calcified, etc.-unkr 1.4 what was the target location for the stent? -sfa ¿ was the target location severely calcified or tortuous? -unkr 1.5 was the device flushed prior to use? -yes 1.6 were there any difficulties deploying the stent? -did not try to deploy 1.7 was the stent fully deployed before removing the delivery system from the patient? -no 1.8 what other devices were used in the procedure? -wire and 5 fr slender introducer ¿ please provide manufacturer, model, brand, and size if possible.-wire and 5 fr slender introducer 1.9 were any additional procedures necessary as a result of this event? -no 1.10 can any photos, images, or reports of the procedure or device be provided? -the device will be provided.2.0 please review following ¿failure¿ modes with contact to determine if additional questions apply.2.1 if the event involves thrombosis, restenosis, and/or occlusion, request the following: -n/a 2.1.1 did the patient have any risk factors for thrombosis, restenosis, or occlusion? 2.1.2 what other medications and/or treatments was the patient receiving? 2.1.3 if occlusion occurred, can it be confirmed if the occlusion is related to thrombosis or restenosis? 2.2 if the event involved claudication / pain, request the following: -n/a 2.2.1 is the reported event a symptom of restenosis or thrombosis? 2.2.2 if no restenosis or thrombosis occurred how it was determined that the zilver stents caused / contributed to the event? 2.3 if the event involves stent shortening, request the following: -n/a 2.3.1 was there any evidence of post deployment stent compression or deformation? 2.3.2 was the delivery system able to be advanced to the target site easily / with no resistance? 2.3.3 was the handle pulled toward the hub while the delivery system remained stationary during deployment? 2.4 if the event involves sheath separation, request the following: 2.4.1 was there high resistance encountered during any part of the procedure, wire guide advancement, stent deployment, etc.? -stiffness advancing into access sheath and target location 2.4.2 was pre-dilatation conducted prior to stent deployment? -yes 2.4.3 was the handle puled toward the hub while the delivery system remained stationary during deployment? -did not get to that point 2.5 if the event involving deployment difficulties, request the following: - n/a -did not try to deploy 2.5.1 was the stent eventually deployed? 2.5.2 was pre-dilatation conducted before stent deployment? 2.5.3 was the handle pulled toward the hub while the delivery system remained stationary during deployment? 2.6 if the event that involve device stuck on wire guide, difficult to advance / remove delivery system and/or wire guide, request the following: -n/a 2.6.1 was the wire guide hydrophilic or non-hydrophilic? 2.6.2 how long was the procedure 0 from advancing delivery system to the moment when the user attempted to remove the device? 2.6.3 was the wire guide new or was the wire guide used previously before advancing the zilver delivery system? 2.6.3.1 if used, was the wire guide wiped between uses?.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
MDR Report Key12743630
Report Number3001845648-2021-00779
Device Sequence Number4480156
Product Code NIO
UDI-Device Identifier10827002437736
UDI-Public(01)10827002437736(17)230728(10)C1746344
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model NumberG43773
Device Catalogue NumberZIV5-18-125-6-80
Device Lot NumberC1746344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/08/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2021
Initial Report FDA Received Date11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1